Pathophysiology/ A & P/ Microbiology/ Fluid & Electrolyte Resources

  1. Here are the Patho guides that I promised to put up awhile ago. Just right click on the link, and "save as." These were tailored to how my instructor taught the class, and what we were expected to know. They are a combo of lecture notes, notes from my book and additional info & graphics to help understand...I focused on these for the tests and got a high A in the class.

    Good luck, and hope these help someone!
    Last edit by Joe V on May 29, '18
    •  
  2. Visit RNin2007 profile page

    About RNin2007

    Joined: Jun '05; Posts: 629; Likes: 327
    mom of two

    70 Comments

  3. by   VickyRN
    Interactive website for anatomy and physiology:

    http://www.thehotflash.com/ap112/
  4. by   btown annie
    I'm only 2 weeks into my last year of nursing school and I'm already ready to pull my hair out ~ what I haven't already lost from stress anyway j/k Anyhow.....my test on fluids & electrolytes is coming up and I just can't figure out a way to remember everything. I keep getting stuck on certain parts and I feel a little dumb today Any advice on how to study for this or any helpful websites, tools, etc. would really make my day! BTW ~ I've been at clinicals since 5am this morning and I feel a little bit like a zombie! :trout:
  5. by   Brown_1057
    hi here are 2 site,
    Ed4Nurses
    dont worry this is the hardest subject in nursing, to me it was.
    hope they help.......... good luck
    Last edit by Joe V on May 29, '18
  6. by   Daytonite
    Make charts or lists to help explain this information and clarify this information for you.
    Last edit by Daytonite on Jan 2, '09
  7. by   IvoryLena
    I agree with Daytonight, making a chart helps so much! Another thing to remember is think of the actual physiology going on when you have an imbalance rather than just memorizing symptoms of each. If you just memorize your sure to forget but if you know what they do in for your body you can figure out most of the signs and symptoms and causes.
  8. by   fgoff
    i've used these sites before
    Virtual ChemBook
    Last edit by Joe V on May 29, '18
  9. by   VickyRN
    Have attached some of my lecture notes from F & E. Hope this helps
    Attached Files
  10. by   VickyRN
    Have also attached some of my lecture notes/ study guides from my "Fluids" lecture
    Attached Files
  11. by   VickyRN
    One more...
    Attached Files
  12. by   Daytonite
    Quote from kristen3g3tp8
    what is the effect of digitalis on ca++???
    it causes the amount of calcium in the cells of the heart to be increased. calcium excites the cells of the heart causing it to beat. the more calcium that builds up in the heart cells, the more stronger and forceful the heartbeats are.
    Last edit by Joe V on May 29, '18
  13. by   aka_selina
    • A nurse is caring for a client who has tissue ischemia. Which of the following nursing goals is a priority?
      • Obtaining accurate medical history
      • Reestablish oxygenation to the area
      • Immobilization of the affected area
      • Assessing for circulatory changes
    I was thinking its assessing for circulatory changes cause ischemia has to do with blood clots but some ppl say its reestablishing oxygenation.

    • The nurse is administering skin testing with intradermal injections of allergens on a patient's forearm. Immediately after the nurse administers one of the injections, the patient complains of itching at the site and of weakness and dizziness. The nurse should first:
      • elevate the arm above the shoulder
      • administer subcutaneous epinephrine
      • apply a tourniquet above the injection site
      • apply a local anti-inflammatory cream to the site

    • A patient is treated at a clinic with an injection of long-acting penicillin for a streptococcal throat infection. Her history reveals that she has received penicillin before with no allergic responses. When the penicillin injection is administered, the nurse should inform the patient that:
      • she must wait in the clinic area for 20 minutes before she is discharged
      • since she has taken penicillin before without problems, she can safely take it now
      • She would have immediate symptoms if she had developed an allergy to penicillin
      • She should monitor fever and skin rash typical of type III immune - complex reactions.
  14. by   CritterLover
    1. i would agree with reestablishing oxygenation to the area, if it could be done with nursing interventions. i can't think of one, though. that would probably require interventional radiology or surgery. so then it would be assessing for other circulatory changes.

    2. agree -- subq epi. weakness and dizziness indcates a systemic reaction, requiring a more aggressive intervention.

    3. agree -- wait 20 min (even if you've had a med before, you can still react. i'd had pcn type drugs many, many times before i ever reacted).
    Last edit by Joe V on May 29, '18

close